Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 26, NWS El Paso, TX

November 27, 20164 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Nov 27, 2016, 4:40 AM MST for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 28, 2016, 4:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2016, 4:40 AM MST (11:40 UTC)
In effect from
Nov 28, 2016, 4:00 AM MST
Expired
Nov 28, 2016, 6:00 PM MST
In force
14 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS74 KEPZ 271140
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
440 AM MST SUN NOV 27 2016

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS AGAIN ON
MONDAY...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WEST
TEXAS TONIGHT AND MONDAY CAUSING WINDY CONDITIONS ACROSS THE
REGION. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30
MPH AND GUSTS UP TO 50 MPH WITH STRONGEST WINDS ALONG EASTERN
SLOPES. DIFFICULT DRIVING CONDITIONS WILL OCCUR ESPECIALLY FOR
HIGH PROFILE VEHICLES.

NMZ407-410-411-413>417-TXZ418>424-272300-
/O.NEW.KEPZ.WI.Y.0026.161128T1100Z-161129T0100Z/
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CHAPARRAL...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...MESCALERO...
TIMBERON...MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
440 AM MST SUN NOV 27 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM MST MONDAY. 

* TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT WITH MAXIMUM
  SPEEDS OCCURRING BETWEEN 5 AM AND 4 PM MONDAY. WINDS WILL
  DIMINISH AFTER 4 PM MONDAY. 

* WINDS...WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR
  30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...THE WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS WILL ALSO BE
  BLOWN AROUND AND PROBLEMS MAY OCCUR FOR SOME OUTSIDE ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
2 follow-up statements
287 
WWUS74 KEPZ 272227
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
327 PM MST SUN NOV 27 2016

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS AGAIN ON
MONDAY...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WEST
TEXAS TONIGHT AND MONDAY CAUSING WINDY CONDITIONS ACROSS THE
REGION. WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR
30 MPH AND GUSTS UP TO 50 MPH WITH STRONGEST WINDS ALONG EASTERN
SLOPES. DIFFICULT DRIVING CONDITIONS WILL OCCUR ESPECIALLY FOR
HIGH PROFILE VEHICLES.

NMZ407-410-411-413>417-TXZ418>424-281230-
/O.CON.KEPZ.WI.Y.0026.161128T1100Z-161129T0100Z/
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CHAPARRAL...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...MESCALERO...
TIMBERON...MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
327 PM MST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM MST MONDAY...

* TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT WITH 
  MAXIMUM SPEEDS OCCURRING BETWEEN 5 AM AND 4 PM MONDAY. WINDS 
  WILL DIMINISH AFTER 4 PM MONDAY. 

* WINDS...WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS 
  NEAR 30 MPH WITH GUSTS UP TO 50 MPH. 

* IMPACTS...THE WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS WILL ALSO 
  BE BLOWN AROUND AND PROBLEMS MAY OCCUR FOR SOME OUTSIDE 
  ACTIVITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
743 
WWUS74 KEPZ 281138
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
438 AM MST MON NOV 28 2016

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WEST
TEXAS TODAY CAUSING WINDY CONDITIONS ACROSS THE REGION. WEST TO
NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 30 MPH AND GUSTS
UP TO 50 MPH WITH STRONGEST WINDS ALONG EASTERN SLOPES. DIFFICULT
DRIVING CONDITIONS WILL OCCUR ESPECIALLY FOR HIGH PROFILE
VEHICLES.

NMZ407-410-411-413>417-TXZ418>424-290000-
/O.CON.KEPZ.WI.Y.0026.000000T0000Z-161129T0100Z/
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CHAPARRAL...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...MESCALERO...
TIMBERON...MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS...
DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK...
TORNILLO...INDIAN HOT SPRINGS
438 AM MST MON NOV 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...WEST TO NORTHWEST WINDS WILL HAVE SUSTAINED SPEEDS 
  NEAR 30 MPH WITH GUSTS UP TO 50 MPH. 

* IMPACTS...THE WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS WILL ALSO 
  BE BLOWN AROUND AND PROBLEMS MAY OCCUR FOR SOME OUTSIDE 
  ACTIVITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:38 AM MST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 27, 3:38 AM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
338 AM MST Sun Nov 27 2016

.SYNOPSIS...
A complex low pressure system with a strong cold front will bring
windy conditions to southern New Mexico and west Texas today and
Monday along with chances for rain and mountain snows tonight
through Tuesday. The cold front will also result in much cooler
below normal temperatures for most of this week. Another storm
system may produce widespread rain or snow next weekend.

&&

.DISCUSSION...
Complex and active weather scenario developing for the
southwestern United States for much of this week and into next
weekend. This will be due to major changes taking place in the
regional circulation pattern.

An amplifying deepening upper trough was already covering most of
the western United States early this morning . Trough will broaden
and deepen today with primary axis extending into the Great Basin
this afternoon while a vigorous short wave ejects ahead of it
through the southern/central Rockies. Downslope flow plus trough
dynamics will support cyclogenesis over the plains with lee
surface troughing extending across eastern New Mexico.
Strengthening low and mid level gradients will therefore induce
windy conditions this afternoon with westerly flow also causing
one last day of mild temperatures.

This evening the primary trough axis moves to the east southeast
across Arizona and then advances eastward through New mexico/west
Texas Monday morning. While moisture inflow will be lacking strong
dynamics expected as both differential pva and mid level
frontogenetic fields indicate upward motion across the region.
Thus rather widespread precipitation is anticipated...especially
western and high mountain zones. Cold air advection behind an
attendant cold front plus dynamic cooling aloft will result in
several inches of snow over areas above 7000 feet with Monday
temperatures falling around 10 degrees. Finally pressure/height
gradients at the surface and aloft will remain strong with more
windy conditions on Monday.Yet another upper wave/vorticity axis
pushes southward through the southern Rockies on Tuesday causing
isolated mainly light rain and snow showers along with further
cooling.

Zonal/westerly flow will produce dry weather with slowly warming
temperatures Wednesday and Thursday. However another deepening
upper low will slowly approach the region Friday and Saturday.
Consequently next weekend looking very active and interesting with
longer range guidance suggesting widespread rains and/or heavy
snows across the lower elevations with a return to colder
temperatures.

&&

.AVIATION...Valid 27/12z-28/12z.
Mostly vfr through 06z except for isolated areas of visibility
less than 3 miles in blowing dust between 19z and 00z. Surface
winds gusting around 40 kt between 19z and 00z and again between
10z and 12z with moderate or greater turbulence below 5000 feet
agl...especially along eastern facing slopes. After 06z scattered
areas of mvfr or ifr ceilings and visibility in rain and snow
showers.

&&

.FIRE WEATHER...
A complex low pressure system with a strong cold front will bring
windy conditions to southern New Mexico and west Texas today and
Monday along with good chances for rain and mountain snows
tonight through Tuesday. Snow amounts between 1 and 3 inches
possible for higher mountains. Winds gusting around 40 to 50 mph
this afternoon and again Monday morning and afternoon. The cold
front will also result in much cooler below normal temperatures
for most of this week after today. Another storm system may
produce widespread rain or snow next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 67  46  58  40 /   0  20   0   0
Sierra Blanca           67  45  56  39 /   0   0   0   0
Las Cruces              62  41  54  35 /   0  20   0   0
Alamogordo              62  39  54  34 /   0  20   0   0
Cloudcroft              40  23  33  19 /  10  40  20  20
Truth or Consequences   59  35  53  34 /   0  30   0   0
Silver City             51  33  43  28 /   0  60  10  10
Deming                  61  38  55  32 /   0  30   0   0
Lordsburg               59  36  53  32 /   0  50  20   0
West El Paso Metro      66  47  57  41 /   0  20   0   0
Dell City               68  40  58  36 /   0   0   0   0
Fort Hancock            72  46  61  39 /   0  10   0   0
Loma Linda              60  42  50  37 /   0  20   0   0
Fabens                  69  43  59  36 /   0  20   0   0
Santa Teresa            65  44  57  37 /   0  20   0   0
White Sands HQ          63  43  54  38 /   0  20   0   0
Jornada Range           62  38  56  30 /   0  20   0   0
Hatch                   61  40  55  34 /   0  30   0   0
Columbus                65  41  58  36 /   0  30   0   0
Orogrande               64  41  56  37 /   0  20   0   0
Mayhill                 52  30  44  26 /  10  40  20  10
Mescalero               50  29  42  24 /  20  40  20  20
Timberon                49  29  41  25 /  10  40  20  10
Winston                 50  29  45  24 /   0  40  10  20
Hillsboro               56  33  51  29 /   0  40  10   0
Spaceport               59  38  54  32 /   0  30   0   0
Lake Roberts            49  24  42  18 /  10  60  10  20
Hurley                  55  31  47  27 /   0  60  10   0
Cliff                   57  29  48  24 /   0  60  20  10
Mule Creek              53  25  45  20 /   0  70  20  20
Faywood                 56  34  49  30 /   0  50   0   0
Animas                  64  36  58  31 /   0  50  20   0
Hachita                 64  35  58  30 /   0  40  10   0
Antelope Wells          63  36  58  33 /   0  50  20   0
Cloverdale              59  36  53  33 /   0  50  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 4 AM to 6 PM MST Monday for NMZ407-410-411-
     413>417.

TX...Wind Advisory from 4 AM to 6 PM MST Monday for TXZ418>424.

&&

05 Rogash
Hazardous weather outlook, Nov 26, 5:50 AM MST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
550 AM MST SAT NOV 26 2016

NMZ401>417-TXZ418>424-271400-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
550 AM MST SAT NOV 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY ISOLATED LIGHT RAIN SHOWERS WILL OCCUR. OTHERWISE NO
SIGNIFICANT HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY ON SUNDAY AND MONDAY WITH WINDS GUSTING FROM 40 TO 50 MPH.
BLOWING DUST WILL LOWER THE VISIBILITY TO UNDER 2 MILES OVER A FEW
LOCATIONS.

A CHANCE OF LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS SUNDAY NIGHT AND
MONDAY MORNING. SNOWFALL AMOUNTS WILL BE AROUND 1 TO 3 INCHES OVER
MOUNTAIN AREAS ABOVE 7000 FEET. RAINFALL AMOUNTS OF UP TO .25 INCH
ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:42 PM MSTWinter Weather AdvisoryEPZOtero15 hr

Nearby

Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.